Alert archive / Kentucky / Flash Flood Warnings in 2003
Flash Flood Warning 24, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 8, 2003, 3:00 PM EDT for Trimble County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2003, 3:00 PM EDT (19:00 UTC)
- Expired
- Jul 8, 2003, 5:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Trimble County, KY
The radar
The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 081901 FFWLMK KYC223-082100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT TUE JUL 8 2003 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 500 PM EDT * AT 255 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER MILTON...OR ABOUT 38 MILES NORTHEAST OF LOUISVILLE... MOVING NORTHEAST AT 20 MPH. THUNDERSTORMS HAVE REPEATED ACROSS NORTHERN TRIMBLE COUNTY THIS AFTERNOON...WITH RADAR ESTIMATES OVER 3 INCHES IN SPOTS. MORE THUNDERSTORMS CAN BE EXPECTED THROUGH 5 PM WITH ANOTHER COUPLE INCHES RAIN POSSIBLE. THIS COULD BRING A FEW STORM TOTALS OF 5 INCHES OR MORE IN SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3873 8545 3863 8544 3870 8529 3874 8533 $$ STUREY
2 follow-up statements
000 WGUS73 KLMK 082010 FFSLMK KYC223-082100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 405 PM EDT TUE JUL 8 2003 ...A FLASH FLOOD WARNING CONTINUES UNTIL 500 PM EDT FOR NORTHERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY... AT 4 PM EDT...SHOWERS AND THUNDERSTORMS CONTINUE OVER TRIMBLE COUNTY. RADAR HAS ESTIMATED THAT UP TO 4 INCHES OF RAIN HAS FALLEN IN PARTS OF NORTHERN TRIMBLE COUNTY THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTHERN TRIMBLE COUNTY THROUGH 5 PM EDT...WITH ANOTHER INCH OF RAIN LIKELY. THIS HEAVY RAIN...FALLING ON ALREADY SATURATED GROUND...WILL LIKELY LEAD TO SOME FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. $$ STUREY
000 WGUS73 KLMK 082055 FFSLMK KYC223-082115- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 455 PM EDT TUE JUL 8 2003 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 500 PM EDT FOR NORTHERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY WILL BE ALLOWED TO EXPIRE... THUNDERSTORMS WITH TORRENTIAL RAIN HAVE SHIFTED EAST OF THE AREA... THEREBY EASING ANY FLASH FLOOD THREAT. LAW ENFORCEMENT EARLIER REPORTED STREAMS AND CREEKS OUT OF THEIR BANKS IN NORTHERN TRIMBLE COUNTY...DURING THE HEIGHT OF THE STORMS. MORE SHOWERS AND THUNDERSTORMS WILL OCCUR FROM TIME TO TIME THIS EVENING...BUT RAINFALL AMOUNTS SHOULD NOT BE AS HEAVY AS DURING THE AFTERNOON HOURS. REPORT ANY EARLIER FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. $$ STUREY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 10:45 AM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 8, 10:45 AM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1045 AM EDT TUE JUL 8 2003 .SHORT TERM...MORNING UPDATE. CU FIELD ALREADY STARTING TO SET UP THIS MORNING AS WE BEGIN TO HEAT UP. TEMPERATURES ALREADY CLIMBING INTO THE MID 80S WITH DEWPOINTS IN THE MID 70S. MODIFIED SOUNDINGS FROM KILN AND KBNA REVEAL AN UNSTABLE ATMOSPHERE THIS AFTERNOON...WITH CAPES RISING INTO THE 3500-4000 J/KG ALONG WITH LIS APPROACHING -9/-10 OR SO. MAIN DIFFERENCE FROM YESTERDAY IS THAT THE MID LEVELS ARE A LITTLE COOLER TODAY RESULTING IN STEEPER LAPSE RATES. ADDITIONALLY...SLIGHTLY MORE MOIST AIRMASS IN PLACE AS WELL. MCS OVER NORTHERN IL WILL SLIDE EAST SOUTHEASTWARD AND STAY NORTH OF OUR FA THIS AFTERNOON. HOWEVER...WITH MODERATE INSTABILITY...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AS THE AFTERNOON PROGRESSES. LATEST TEMP GUIDANCE REMAINS IN GOOD AGREEMENT WITH CURRENT FORECAST...WITH HIGHS REACHING THE LOWER 90S THIS AFTERNOON. WILL CONTINUE 40 POPS IN THE NORTH AND 30 POPS IN THE SOUTH FOR THIS UPDATE. MADE SOME ADJUSTMENTS IN THE HOURLY GRIDS TO REFLECT THIS AS WELL. UPDATED TEXT AND GRAPHICAL PRODUCTS COMING SHORTLY. .LMK...NONE. JARVIS
Hazardous weather outlook, Jul 8, 5:45 AM EDT, 9 hours 15 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 545 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND VIVID LIGHTNING. BECAUSE OF THE POTENTIAL FOR STRONG WINDS THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED THAT A SLIGHT RISK OF SEVERE WEATHER EXISTS ACROSS THE OUTLOOK AREA. IN ADDITION VERY HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE STORMS. AFTERNOON TEMPERATURES ARE EXPECTED TO WARM INTO THE LOWER 90S WITH HEAT INDICES RISING TO NEAR 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL CONTINUE TO POSSIBLE WEDNESDAY AND THURSDAY AS A COOL FRONT APPROACHES THE LOWER OHIO VALLEY. SOME OF THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING GUSTY WINDS AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE...SHOULD THEY OBSERVE ANY SEVERE WEATHER OR FLOODING. JA
In the hours before
Local storm report, Jul 8, 2:22 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
222 PM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM COUNTYWIDE IN WIND DAMAGE
07/08/03 ORANGE TREES WERE DOWNED.
REPORTED BY LAW
ENFORCEMENT.
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:42 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 48 min |
| Jul 8, 3:52 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 23 min |
| Jul 8, 4:04 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Spencer | 36 min |
| Jul 8, 4:19 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 31 min |
Nearby
Flash Flood Warnings in Kentucky, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.